MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 08463662001
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The glucose reagent lot number was 747661.The reagent expiration date was requested, but not provided.The field service engineer found visible foreign material on the exterior of the probe tip.The probe was replaced and wash station adjustments were performed.The cell rinse mechanism adjustments were verified.Precision studies were performed and passed.Controls were run and passed.Calibration and controls were acceptable prior to the event.Upon review of the alarm trace, an abnormal aspiration alarm was observed.The investigation determined the service actions resolved the issue.
 
Event or Problem Description
The initial reporter stated they had to correct results for an unspecified number of patient samples tested for multiple analytes on the cobas c 503 analytical unit on (b)(6)2023.The customer noted they received aspiration errors on the analyzer on (b)(6) 2023, so they cleaned the probe and controls passed on (b)(6) 2023.The customer then noticed several patient samples had low results and these did not agree with the clinical picture of the patients.The customer ran controls and these failed for at least 4 different analytes.The customer repeated 84 patient samples.The customer provided data for one patient sample with discrepant results for glucose hk gen.3.This sample initially resulted in a glucose value of 100 mg/dl.The sample was repeated on a second analyzer, resulting in a glucose value of 70 mg/dl.The repeat value was deemed correct.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18730233
Report Number1823260-2024-00471
Device Sequence Number12540526
Product Code JJE
UDI-Device Identifier07613336158784
UDI-Public07613336158784
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2024
Initial Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown